Format

Send to

Choose Destination
See comment in PubMed Commons below

[Cutaneous necrotizing vasculitis in a patient with Behcet's disease; mimicking polyarteritis nodosa].

[Article in Japanese]

Author information

1
Division of Rheumatology, Department of Internal Medicine, Hyogo College of Medicine, Nishinomiya, Hyogo, Japan.

Abstract

A 25-year-old-man was referred with an approximately 1-year history of recurrent fever, tonsillitis, testicular pain and testicular swelling in June 2009. He also complained of visual disturbance, some erythema nodosum (EN) like lesions on his lower extremities and oral aphthous ulcerations for 5 months. Opthalmological consultation confirmed retinochoroiditis, and ultrasonography revealed epididymitis. A biopsy of the EN like lesion showed a necrotizing vasculitis of the small and medium-sized vessels with septal panniculitis in the subcutis. The laboratory findings revealed an elevation of CRP and positive HLA-B51. He was diagnosed with incomplete Behcet's disease according to the Japanese criteria (1987). After the initiation of the therapy with 10 mg/day of prednisolone, his symptoms promptly ameliorated. In our case, although epididymitis as well as the histopathological findings suggested polyarteritis nodosa (PN), a diagnosis of BD was established on the basis of other contemporaneous findings. Necrotizing vasculitis as a cutaneous manifestation in patients with BD has been rarely reported. However, BD and PN, including cutaneous PN, have rarely described in conjunction. Therefore, we propose that PN-like necrotizing vasculitis might be the subtype of BD.

PMID:
20601835
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Support Center